Indiana, 2007

Winter Storm in Indiana, December 15 to 16, 2007

December 15 to 16, 2007 · NWS IND · 22 events in 21 counties and zones

A winter storm moved across portions of central Indiana on December fifteenth and sixteenth. Snow and ice created hazardous conditions across central Indiana.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A winter storm moved across portions of central Indiana on December fifteenth and sixteenth. Snow and ice created hazardous conditions across central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 15, 6:15 AM EST, 45 minutes earlier.

Area forecast discussion, Dec 15, 6:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 AM EST SAT DEC 15 2007

.AVIATION...DISCUSSION FOR 12Z TAFS.

THE PRECIP WL CONT THROUGH MIDDAY BEFORE A LULL THIS AFTERNOON. SN
WL CHG WITH OR MIX WITH FREEZING RAIN AND SLEET XCP AT LAF. IFR CIGS
WL PREVAIL. VSBYS WL IMPV TO MVFR THIS AFTERNOON BEFORE
DETERIORATING TO IFR AND LIFR TNGT AS MIX OF SLEET...FREEZING RAIN
AND SNOW TO CHANGE TO ALL SNOW AND BECOME HEAVY OVERNGT ESP AT
HUF...IND AND BMG CLOSER TO THE SFC LOW TRACK. NE WINDS 10-15 KTS TO
SWITCH TO THE NW AFT 03Z AND INCRS TO 15-20 WITH GUSTS TO NEAR 30
KTS.

&&

.DISCUSSION...

FORECAST FOCUS IS ON WINTER STORM INTO TOMORROW.

AT 08Z UPPER TROF WAS ACROSS PLAINS STATES WITH SW FLOW ALOFT ACROSS
THE FORECAST AREA /FA/. PRECIP WAS ACROSS MUCH OF THE AREA FM SW
IL/WRN KY TO AR AND TX. SNOW WAS ACROSS IL WITH QUICK TRANSITION TO
RAIN IN KY. TEMPERATURES ACROSS THE FA WERE AROUND 30 DEGREES AND
NEAR 32 IN THE FAR SW.

MODELS ARE SIMILAR WITH MAJOR FIELDS. NAM IS STILL FARTHEST NW WITH
SFC LOW TRACK. GFS/ECMWF/UKMET NOT AS FAR NW. WILL CONTINUE TO LEAN
TOWARD GFS/ECMWF...BUT CANNOT COMPLETELY RULE OUT NAM AS IT HAS
CAPTURED SOME PREVIOUS BIG STORMS BETTER THAN GFS AT THIS STAGE.

FIRST ROUND OF PRECIPITATION WILL MOVE ACROSS THE FA THIS MORNING AS
STRONG WARM ADVECTION KICKS IN. LOOKS LIKE SNOW WILL FALL ACROSS NRN
2/3 OF THE FA THIS MORNING WITH A MIX IN THE FAR SOUTH. TEMPERATURES
ACROSS FAR SOUTH WILL BE CRITICAL THIS MORNING...AND EVEN A COUPLE
OF DEGREE CHANGE MAY LEAD TO BIG CHANGE IN SNOW AMOUNTS DURING THE
MORNING. IF PRECIP FALLS AS SNOW COULD BE A QUICK COUPLE OF INCHES
ACROSS SWRN FA AS HEAVIER PRECIP MOVES IN. HAVE OPTED THIS ROUTE FOR
NOW BASED ON OBSERVED NE WINDS WHICH SHOULD HELP KEEP TEMPS DOWN. AS
THE PRECIP MOVES NE INTO THE COLDER AIR A COUPLE OF INCHES WILL FALL
ELSEWHERE ACROSS THE FA. BY THIS AFTERNOON A DRY SLOT ALOFT WORKS
IN...ENDS ICE CRYSTAL PRODUCTION ALOFT...AND WILL THUS HELP TURN
PRECIP INTO SOME FZRA ACROSS SERN HALF OF FA. FAR SOUTHERN FA WILL
SEE SOME RAIN AS TEMPERATURES CLIMB ABOVE FREEZING. THIS WILL KEEP
SNOW AMOUNTS LOW THIS AFTN.

DURING THE EVENING A WARM LAYER ALOFT WILL KEEP PRECIPITATION AS A
MIX OF FZRA AND SN ACROSS SERN FA WITH SNOW EXPECTED ELSEWHERE.
STRONG FRONTOGENESIS IN DEFORMATION ZONE WILL DEVELOP ACROSS NRN/WRN
FA OVERNIGHT. Q VECTORS ALSO INDICATE PLENTY OF FORCING FOR LIFT
ACROSS THE FA. OVERNIGHT COLDER AIR WILL WORK IN AND CHANGE ALL
PRECIP TO SNOW. WITH PLENTY OF MOISTURE AVAILABLE...EXPECT DECENT
SNOWFALL AMOUNTS. WINDS WILL BEGIN TO INCREASE DURING THE NIGHT AS
SFC LOW DEEPENS. THUS BLOWING AND DRIFTING WILL APPEAR AS WELL.

DEFORMATION ZONE WILL STILL BE ACROSS FA SUNDAY MORNING...MAINLY
ACROSS NERN FA. THIS WILL DROP ANOTHER COUPLE OF INCHES BEFORE IT
EXITS BY AFTN ENDING THE SNOW. TIGHT PRESSURE GRADIENT WILL LEAD TO
WIND GUSTS AROUND 40 MPH...CONTINUING THE BLOWING AND DRIFTING
PROBLEM.

ALL IN ALL MUCH OF THE FORECAST REMAINS THE SAME AS PREVIOUS. EXPECT
6 TO 10 INCHES NORTH AND 4 TO 8 INCHES CENTRAL. DUE TO POSSIBLE
ACCUMULATION THIS MORNING HAVE UPPED SRN FA TO A LITTLE TO THE 3 TO
6 INCH RANGE. IF MORNING PRECIP DOES NOT REMAIN SNOW FOR LONG...THIS
FORECAST WILL BE OVERDONE. WILL HAVE TO KEEP A CLOSE EYE ON THE
SOUTH. ANY ICE ACCUMULATIONS THIS AFTN LOOK TO BE LESS THAN A
QUARTER OF AN INCH. THE COMBINATION OF THE SNOW...ICE...AND STRONG
WINDS ON SUNDAY SUPPORT THE CURRENT WINTER STORM WARNING SETUP.

AS FOR TEMPS WENT AT OR COOLER THAN MOS TODAY DUE TO CLOUDS/PRECIP
AND NEAR MOS TONIGHT/SUNDAY.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

SIGNIFICANT WINTER STORM TO IMPACT INDIANA BEGINNING AFTER 12Z. SNOW
WILL BEGIN AT ALL TERMINALS AT THAT TIME...AND A CHANGE TO FREEZING
RAIN AT IND AND BMG IS LIKELY DURING THE AFTERNOON. A CHANGE BACK TO
ALL SNOW IS EXPECTED AFTER 00Z AT ALL SITES. WIND WILL BEGIN TO
INCREASE FROM THE NORTH AT 10-15KTS AFTER 00Z. AS FOR CIGS AND
VSBY...IT SHOULD QUICKLY FALL TO IFR WHEN THE SNOW BEGINS. THIS WILL
CONTINUE FOR THE REST OF THE PERIOD AND OCCASIONALLY BECOME LIFR IN
THE HEAVIER PRECIP.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 AM TODAY TO 1 PM EST SUNDAY FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...CS
AVIATION...LJ
Hazardous weather outlook, Dec 15, 4:16 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 AM EST SAT DEC 15 2007

INZ021-030-031-036>042-160930-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-
416 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 AM TODAY TO 1 PM
SUNDAY. SNOW WILL START BY LATE MORNING WITH HEAVY SNOW BEGINNING
TONIGHT. WINDS WILL INCREASE TONIGHT CAUSING BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW WILL DIMINISH SUNDAY MORNING. STORM TOTAL SNOWFALL
ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES.

ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP
TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL
EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING
SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY INTO
SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-160930-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
416 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 AM TODAY TO 1 PM
SUNDAY. SNOW WILL START BY LATE MORNING WITH HEAVY SNOW BEGINNING
TONIGHT. WINDS WILL INCREASE TONIGHT CAUSING BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW WILL DIMINISH ON SUNDAY MORNING. STORM TOTAL SNOWFALL
ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO BE 6 TO 10 INCHES.

ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP
TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL
EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING
SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

IN ADDITION...LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH
RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY INTO
SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045>049-052>057-160930-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-
416 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 AM TODAY TO 1 PM
SUNDAY. SNOW WILL START THIS MORNING WITH FREEZING RAIN AND SLEET
MIXING IN THIS AFTERNOON. THE PRECIPITATION WILL CHANGE BACK TO
ALL SNOW TONIGHT. WINDS WILL INCREASE TONIGHT CAUSING BLOWING AND
DRIFTING SNOW.

ICE ACCUMULATION TODAY AND THIS EVENING SHOULD REMAIN LESS THAN A
QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SNOW WILL DIMINISH SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 4
TO LOCALLY 9 INCHES ARE EXPECTED BY SUNDAY MORNING.

WIND WILL ALSO BE A CONCERN. ON SUNDAY...WIND WILL INCREASE TO
SUSTAINED 20 MPH WITH GUSTS UP TO 40 MPH. THE WIND WILL BE FROM
THE NORTH WHICH WILL IMPACT ALL EAST AND WEST ORIENTED ROADWAYS.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS EXPECTED BY SUNDAY
MORNING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...SLEET AND FREEZING
RAIN AMOUNTS OVER THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-160930-
VIGO-SULLIVAN-KNOX-
416 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 AM TODAY TO 1 PM
SUNDAY. SNOW WILL START THIS MORNING WITH FREEZING RAIN AND SLEET
MIXING IN BY THIS AFTERNOON. THE PRECIPITATION WILL CHANGE BACK TO
ALL SNOW TONIGHT. WINDS WILL INCREASE TONIGHT CAUSING BLOWING AND
DRIFTING SNOW.

ICE ACCUMULATION TODAY AND THIS EVENING SHOULD REMAIN LESS THAN A
QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TOTAL SNOW ACCUMULATIONS OF 3 TO 8 INCHES ARE EXPECTED BY SUNDAY
MORNING.

ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP
TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL
EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING
SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

IN ADDITION...LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH
RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...SLEET AND FREEZING
RAIN AMOUNTS OVER THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061>065-068>072-160930-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
416 AM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 AM TODAY TO 1 PM
SUNDAY. SNOW WILL START THIS MORNING WITH FREEZING RAIN AND SLEET
MIXING IN BY THIS AFTERNOON. THE PRECIPITATION WILL CHANGE BACK TO
ALL SNOW TONIGHT. WINDS WILL INCREASE TONIGHT CAUSING BLOWING AND
DRIFTING SNOW.

ICE ACCUMULATION TODAY AND THIS EVENING SHOULD REMAIN LESS THAN A
QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TOTAL SNOW ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES ARE EXPECTED BY
SUNDAY MORNING.

ON SUNDAY...WIND WILL INCREASE TO SUSTAINED 20 MPH WITH GUSTS UP
TO 40 MPH. THE WIND WILL BE FROM THE NORTH WHICH WILL IMPACT ALL
EAST AND WEST ORIENTED ROADWAYS. SIGNIFICANT BLOWING AND DRIFTING
SNOW IS EXPECTED BY SUNDAY MORNING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...SLEET AND FREEZING
RAIN AMOUNTS OVER THE WEEKEND.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter storm. Local standard time, as filed.

Winter Storm, Tippecanoe

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Tippecanoe forecast zone
Reported by
Broadcast Media
Coordinates
40.389, -86.894 (the zone’s center; the record gives no point)

A television station in West Lafayette reported 10.5 inches of snow. Windy conditions were also present.

Winter Storm, Carroll

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Carroll forecast zone
Reported by
Broadcast Media
Coordinates
40.583, -86.563 (the zone’s center; the record gives no point)

A television station in Monticello reported 11.5 inches of snowfall. Windy conditions were also present.

Winter Storm, Clinton

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Clinton forecast zone
Reported by
Broadcast Media
Coordinates
40.302, -86.475 (the zone’s center; the record gives no point)

A television station reported 7.5 inches of new snow in Frankfort. Windy conditions were also present.

Winter Storm, Fountain

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Fountain forecast zone
Reported by
Broadcast Media
Coordinates
40.121, -87.242 (the zone’s center; the record gives no point)

A television station reported 7.0 inches of new snow in Attica and Veedersburg. Windy conditions were also present.

Winter Storm, Madison

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

A spotter reported 7.0 inches of new snow in Alexandria. Windy conditions were also present. Limbs from trees were down near Orestes.

Winter Storm, Hamilton

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Hamilton forecast zone
Reported by
NWS Employee
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

New snowfall amounts of 6.5 inches fell in the Carmel area. Ice accumulations from freezing rain of 0.2 inches also were measured.

Winter Storm, Hendricks

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Hendricks forecast zone
Reported by
NWS Employee
Coordinates
39.770, -86.510 (the zone’s center; the record gives no point)

New snowfall of six inches fell in Brownsburg. Ice accumulation of 0.2 inches also occurred.

Winter Storm, Marion

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Marion forecast zone
Reported by
Broadcast Media
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

A television meteorologist reported 6.0 inches of snow in the Castleton area.

Winter Storm, Marion

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Marion forecast zone
Reported by
NWS Employee
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

New snow of 3.5 inches and 0.2 inches of ice accumulated in western Marion County near Brownsburg.

Winter Storm, Johnson

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Johnson forecast zone
Reported by
NWS Employee
Coordinates
39.490, -86.102 (the zone’s center; the record gives no point)

New snow of 3.0 inches and a quarter of an inch of ice were measured by a National Weather Service employee in Greenwood.

Winter Storm, Tipton

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Tipton forecast zone
Reported by
Amateur Radio
Coordinates
40.311, -86.052 (the zone’s center; the record gives no point)

New snow of 8.0 inches fell in Tipton. Windy conditions were also present.

Winter Storm, Howard

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Howard forecast zone
Reported by
Amateur Radio
Coordinates
40.484, -86.117 (the zone’s center; the record gives no point)

New snow of 7.0 inches fell near Kokomo Indiana. Windy conditions were also present.

Winter Storm, Morgan

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Morgan forecast zone
Reported by
NWS Employee
Coordinates
39.482, -86.446 (the zone’s center; the record gives no point)

New snowfall of 4.0 inches and 0.2 inches of ice accumulated in the Brooklyn area.

Winter Storm, Warren

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.347, -87.353 (the zone’s center; the record gives no point)

New snow of 7.0 inches fell in Warren County.

Winter Storm, Vermillion

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Vermillion forecast zone
Reported by
Trained Spotter
Coordinates
39.854, -87.464 (the zone’s center; the record gives no point)

New snow of 6.5 to 9 inches fell in Vermillion County.

Winter Storm, Parke

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Parke forecast zone
Reported by
Trained Spotter
Coordinates
39.774, -87.206 (the zone’s center; the record gives no point)

New snow of 6.2 inches fell in Parke County.

Winter Storm, Putnam

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

New snow of 3.5 inches and ice of 0.2 inches accumulated in Putnam County.

Winter Storm, Montgomery

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.040, -86.893 (the zone’s center; the record gives no point)

New snow of 8.0 inches fell in Montgomery County.

Winter Storm, Boone

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Boone forecast zone
Reported by
COOP Observer
Coordinates
40.051, -86.469 (the zone’s center; the record gives no point)

New snow of 6.5 inches fell in Boone County near Whitestown.

Winter Storm, Hancock

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Hancock forecast zone
Reported by
Trained Spotter
Coordinates
39.824, -85.773 (the zone’s center; the record gives no point)

New snow of 5.0 inches and ice of 0.1 inches accumulated in Hancock County.

Winter Storm, Henry

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
39.931, -85.396 (the zone’s center; the record gives no point)

New snow of 5.0 inches and ice of 0.1 inches accumulated in Henry County.

Winter Storm, Delaware

When
December 15, 7:00 AM EST to December 16, 1:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
40.228, -85.397 (the zone’s center; the record gives no point)

New snow of 5.0 inches and ice of 0.2 inches accumulated in Delaware County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70460, 70466, 70467, 70469, 70474, 70477, 70520, 70531, 70535, 70536, 70538, 70540, 70554, 70928, 70929, 70930, 70931, 70932, 70933, 70934, 70935, 70936.